MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 74921-02
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A contaminated sample was returned and after decontamination the issue was confirmed.It was noted there was a clean break in the area where the tip is bonded to the wand of the suction wand.The device history record (dhr) was reviewed and no issues were noted related to this complaint.The certificate of conformance (coc) was reviewed for this component the supplier had performed 100% sucker/tip bend strength testing for the raw material lot.The sample was forwarded to the supplier for further evaluation.The supplier noted the break occurred outside the bonded area.The bonding areas showed to have held the bonded seal and the break was above the actual bonded area between the handle and tip.The supplier stated the break as a pressure break, highly likely due to misuse of the product.The supplier also reviewed their dhr records for the raw material lot going back 5 years and verified no complaints on the product were recorded.According to the instructions for use for the component "caution: care should be exercised when applying force to any sucker or sump set since excessive bending of the tube or tip could cause breakage." all available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin: (b)(4).The production identifier: (b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb) procedure, the sucker in the pack came apart and the piece had to be removed from the chest.They stopped using this suction wand and completed the surgery without incident.The product was not changed out and surgery was completed successfully.There was no delay reported, no blood loss and no adverse event reported.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key12486915
Report Number1212122-2021-00006
Device Sequence Number3392347
Product Code OEZ
UDI-Device Identifier00699753499188
UDI-Public(01)00699753499188
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number74921-02
Device Lot NumberZ23959047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR